Alert archive / New Mexico / Red Flag Warnings in 2010
Red Flag Warning 49, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Dec 9, 2010, 4:22 AM MST. It took effect at Dec 9, 2010, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2010, 4:22 AM MST (11:22 UTC)
- In effect from
- Dec 9, 2010, 11:00 AM MST
- Expired
- Dec 9, 2010, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
096 WWUS84 KMAF 091122 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 522 AM CST THU DEC 9 2010 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE GUADALUPE MOUNTAINS...DAVIS MOUNTAINS ABOVE 6000 FEET... VAN HORN HIGHWAY 54 CORRIDOR FOR 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY OF 15 PERCENT OR LESS AND VERY HIGH FIRE DANGER... .A SURFACE LOW PRESSURE SYSTEM WILL INTENSIFY OVER THE TEXAS PANHANDLE THROUGHOUT THE DAY. THIS WILL RESULT IN SOUTHWEST TO WEST WINDS INCREASING POSSIBLY TO 20 MPH OR GREATER THIS AFTERNOON. IN ADDITION MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES WILL DECREASE INTO THE SINGLE DIGITS. THE COMBINATION OF THE WINDY CONDITIONS...LOW RELATIVE HUMIDITY AND ONGOING VERY HIGH DANGER WILL RESULT IN FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. NMZ114-TXZ057-074-258-091930- /O.UPG.KMAF.FW.A.0034.101209T1800Z-101210T0000Z/ /O.NEW.KMAF.FW.W.0049.101209T1800Z-101210T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- 522 AM CST THU DEC 9 2010 /422 AM MST THU DEC 9 2010/ ...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE COMBINATION OF MINIMUM RELATIVE HUMIDITY VALUES BELOW 10 PERCENT... SOUTHWEST 20 FOOT WINDS OF 20 MPH OR GREATER... AND VERY HIGH FIRE DANGER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE GUADALUPE MOUNTAINS...DAVIS MOUNTAINS ABOVE 6000 FEET AND THE VAN HORN HIGHWAY 54 CORRIDOR THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... RED FLAG WARNING -- AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$
1 follow-up statement
991 WWUS84 KMAF 092025 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 225 PM CST THU DEC 9 2010 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE GUADALUPE MOUNTAINS...DAVIS MOUNTAINS ABOVE 6000 FEET...VAN HORN HIGHWAY 54 CORRIDOR FOR 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY OF 15 PERCENT OR LESS...AND VERY HIGH FIRE DANGER... .A SURFACE LOW PRESSURE SYSTEM HAS INTENSIFIED OVER NORTH CENTRAL TEXAS THIS AFTERNOON. THIS HAS RESULTED IN SOUTHWEST TO WEST WINDS OF 20 MPH OR GREATER IN SOME LOCATIONS. IN ADDITION...MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES HAVE DECREASED INTO THE SINGLE DIGITS IN SOME AREAS. THE COMBINATION OF THE WINDY CONDITIONS...LOW RELATIVE HUMIDITY...AND ONGOING VERY HIGH DANGER HAS RESULTED IN FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. NMZ114-TXZ057-074-258-100000- /O.CON.KMAF.FW.W.0049.000000T0000Z-101210T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- 225 PM CST THU DEC 9 2010 /125 PM MST THU DEC 9 2010/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... THE COMBINATION OF MINIMUM RELATIVE HUMIDITY VALUES BELOW 10 PERCENT... SOUTHWEST 20 FOOT WINDS OF 20 MPH OR GREATER...AND VERY HIGH FIRE DANGER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE GUADALUPE MOUNTAINS...DAVIS MOUNTAINS ABOVE 6000 FEET AND THE VAN HORN HIGHWAY 54 CORRIDOR THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... RED FLAG WARNING -- AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ 44
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Dec 9, 3:46 AM MST, 36 minutes earlier.
Area forecast discussion, Dec 9, 3:46 AM MST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
446 AM CST THU DEC 9 2010
.DISCUSSION...
&&
.AVIATION...
VFR CONDITIONS WILL CONTINUE THROUGH THE NEXT 24 HOURS UNDERNEATH
SCATTERED TO BROKEN HIGH CLOUD COVER. LIGHT MAINLY SOUTH TO
SOUTHWEST WINDS WILL CONTINUE FOR THE NEXT SEVERAL HOURS...BEFORE
INCREASING TO AROUND 15 KNOTS...WITH A FEW GUSTS OF 20-25 KNOTS
THIS AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 352 AM CST THU DEC 9 2010/
DISCUSSION...
AN UPPER RIDGE OVER THE AREA WILL RESULT IN ANOTHER WARM AND DRY DAY
FOR THE REGION. ACTUALLY IT WILL BE QUITE WARM WITH HIGHS INTO THE
MID TO UPPER 70S. NORMAL HIGH FOR THIS TIME OF YEAR FOR THE PERMIAN
BASIN IS 60 DEGREES... SO HIGHS TODAY WILL BE ABOUT 12 TO 15 DEGREES
ABOVE NORMAL. LITTLE CHANGE IN THE UPPER PATTERN EXPECTED FRIDAY
WITH THE WESTERN U.S. RIDGE AND EASTERN U.S. TROUGH BOTH
STRENGTHENING SATURDAY INTO SUNDAY. THIS WILL INCREASE THE NORTHWEST
UPPER FLOW ACROSS THE AREA.
THIS MORNING HAVE HIGH CLOUDS COMING OVER TOP OF THE RIDGE AND
ACROSS THE EASTERN PART OF THE CWA WITH MORE OVER EASTERN NM HEADED
THIS WAY. THESE HIGH CLOUDS SHOULD BE ON THE INCREASE TONIGHT AND
ARE THE ONLY CLOUDS EXPECT TO SEE FOR THE NEXT SEVERAL DAYS.
AIRMASS VERY DRY AND MAF 00Z SOUNDING HAD PW OF 0.12 INCH. DEWPTS
EAST OF THE PECOS WERE IN THE 20S WITH TEENS WEST OF THE PECOS.
THIS DRY AIR WILL ALLOW OVERNIGHT LOWS TO FALL BELOW FREEZING
NORTH OF THE PECOS RIVER MOST NIGHTS INTO EARLY NEXT WEEK.
A WEAK COLD FRONT IS EXPECTED TO SAG INTO THE AREA TONIGHT AS A
SURFACE LOW PULLS IT SOUTH. THE FRONT MAY MAKE IT AS FAR SOUTH AS
MIDLAND BUT NOT EXPECTING MUCH COOLING WITH IT. THE DEVELOPMENT OF
A LEESIDE TROUGH FRIDAY WILL RESULT IN A QUICK RETURN TO A SOUTH TO
SOUTHWEST WIND ACROSS THE WESTERN CWA BUT IT APPEARS THIS FRONT MAY
HANG IN ACROSS THE NE COUNTIES FRIDAY KEEPING THEM NOTICEABLY
COOLER.
SATURDAY LOOKS WINDY AS ANOTHER SURFACE LOW MOVES FROM THE PANHANDLE
DOWN ACROSS THE BIG COUNTRY. MAY HAVE GUSTY WIND WITH BLOWING DUST
WITH THIS FRONT AS COTTON FIELDS TO THE NORTH HAVE BEEN PLOWED
AND LACK OF RAIN OVER THE LAST 2 1/2 MONTHS MAKES IT EASY FOR
DUST TO BLOW. IT HAS BEEN 74 DAYS SINCE MEASURABLE RAIN WAS
RECORDED AT MAF AND NONE IS EXPECTED THROUGH THE NEXT 7 DAYS.
SUNDAY WILL BE COOLER BEHIND THE FRONT WITH HIGHS IN THE 50S BUT
TEMPS WARM AGAIN NEXT WEEK.
FIRE WEATHER...
MINIMUM RELATIVE HUMIDITY VALUES THIS AFTERNOON WILL BE IN THE
SINGLE DIGITS ACROSS MUCH OF THE AREA AS WARM TEMPERATURES AND LOW
DEWPOINTS COMBINE. THE SURFACE GRADIENT HAS TIGHTENED ENOUGH TO
ALLOW 20FT WINDS TO GET TO 20 MPH FOR THE GUADALUPE AND DAVIS
MOUNTAINS...AS WELL AS THE VAN HORN CORRIDOR. A RED FLAG WARNING
WILL BE ISSUED FOR THESE AREAS FOR THIS AFTERNOON.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM MST THIS
AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ.
TX...RED FLAG WARNING FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5
PM MST/ THIS EVENING FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...VAN
HORN AND HIGHWAY 54 CORRIDOR.
&&
76Hazardous weather outlook, Dec 9, 2:49 AM MST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 349 AM CST THU DEC 9 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-101000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 349 AM CST THU DEC 9 2010 /249 AM MST THU DEC 9 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT MINIMUM RELATIVE HUMIDITY VALUES THIS AFTERNOON WILL BE IN THE SINGLE DIGITS ACROSS MUCH OF THE AREA. SOUTHWEST 20 FOOT WINDS OF MPH OR GREATER ARE EXPECTED FOR AREAS OF THE GUADALUPE AND DAVIS MOUNTAINS...AS WELL AS THE VAN HORN CORRIDOR. A RED FLAG WARNING HAS BEEN ISSUED FOR THESE AREAS FOR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Red Flag Warnings in New Mexico, 2010Red Flag Warnings in Texas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.